In the article (West, 2015), the author has obtained a function as the solution to fractional logistic equation (FLE). As demonstrated later in Area et al. (2016), this function (West function) is not the solution to FLE, but nevertheless as shown by West, it is in good agreement with the numerical solution to FLE. The West function indicates a compelling feature, in which the exponentials are substituted by Mittag-Leffler functions. In this paper, a modified fractional logistic equation (MFLE) is introduced, to which the West function is a solution. The proposed fractional integro-differential equation possesses a nonlinear additive term related to the solution of the logistic equation (LE). The method utilized in this article, may be applied to the analysis of solutions to nonlinear fractional differential equations of mathematical physics.

Modified fractional logistic equation / D’Ovidio, Mirko; Loreti, Paola; Sarv Ahrabi, Sima. - In: PHYSICA. A. - ISSN 0378-4371. - 505:(2018), pp. 818-824. [10.1016/j.physa.2018.04.011]

Modified fractional logistic equation

D’Ovidio, Mirko;Loreti, Paola;Sarv Ahrabi, Sima
2018

Abstract

In the article (West, 2015), the author has obtained a function as the solution to fractional logistic equation (FLE). As demonstrated later in Area et al. (2016), this function (West function) is not the solution to FLE, but nevertheless as shown by West, it is in good agreement with the numerical solution to FLE. The West function indicates a compelling feature, in which the exponentials are substituted by Mittag-Leffler functions. In this paper, a modified fractional logistic equation (MFLE) is introduced, to which the West function is a solution. The proposed fractional integro-differential equation possesses a nonlinear additive term related to the solution of the logistic equation (LE). The method utilized in this article, may be applied to the analysis of solutions to nonlinear fractional differential equations of mathematical physics.
Fractional differential equationsLogistic equationAsymptotic expansionsMittag-Leffler functions
01 Pubblicazione su rivista::01a Articolo in rivista
Modified fractional logistic equation / D’Ovidio, Mirko; Loreti, Paola; Sarv Ahrabi, Sima. - In: PHYSICA. A. - ISSN 0378-4371. - 505:(2018), pp. 818-824. [10.1016/j.physa.2018.04.011]
File allegati a questo prodotto
File Dimensione Formato  
DOvidio_modifiedfractionallogistic_2018.pdf

accesso aperto

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Creative commons
Dimensione 324.92 kB
Formato Adobe PDF
324.92 kB Adobe PDF Visualizza/Apri PDF

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/1106401
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 10
  • ???jsp.display-item.citation.isi??? 8
social impact